MAUDE Adverse Event Report: COVIDIEN 5FR TRPL-LUMN UMB VSL CATH; CATHETER, UMBILICAL ARTERY

COVIDIEN 5FR TRPL-LUMN UMB VSL CATH; CATHETER, UMBILICAL ARTERY
Model Number 8888160648
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation.Therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.  as part of our manufacturing process, all device history records are reviewed, and approved by quality, prior to release of product.  if additional information, or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that there is a break/tear/hole at approximately 10 cm mark.There was no patient harm reported.
 
Additional Manufacturer Narrative
Section b5 has been updated to include additional information.
 
Event or Problem Description
The customer reported that there is a break/tear/hole at approximately 10 cm mark.There was no patient harm reported.Additional information was provided by the customer and it was stated that a hole was discovered, when a x-ray was taken to confirm the catheter placement, after insertion.
 
Additional Manufacturer Narrative
H3: evaluation summary: a device history record (dhr) review revealed no discrepancies that may have contributed to a complaint of this failure mode.All quality assurance testing performed during manufacturing was acceptable.The quality assurance review of the visual, physical, and dimensional evaluation results indicated that the product met specification requirements.In addition, all dhrs are reviewed for accuracy prior to product release.One used catheter was received for analysis and investigation.Visual inspection revealed that the catheter showed signs of use and during the evaluation, a leak was observed on the tube.In magnified visual inspection a hole was identified in the tube of the catheter.The hole was 11" away from the strain relief.The event reported was confirmed.An ishikawa diagram was used to determine the potential causes for this event.Multiple components are used in the manufacture of this product.Components properties are tested by the suppliers and there are controls in place in the manufacturing site to prevent non-conforming material to be used.Catheters are submitted to a 100% pressure testing.The instructions for use warn to not use a sharp clamps or instruments to handle the catheter since even a minor cut could tear or break the catheter.Also, the instructions state not to stretch the catheter and that too much tension could tear the catheter.Based on the available information, it can be concluded that the product was manufactured according to specifications.The exact root cause could not be determined.A corrective and preventive action (capa) is not deemed necessary at this time.It must be noted that in-process controls are in place to prevent nonconforming product from leaving the manufacturing operations.This includes 100% in process visual inspection and leak testing.This complaint will be used for tracking and trending purposes.
 
Additional Manufacturer Narrative
Based on additional information from the initial reporter, the lot number field in section d4 was updated from 192100151 to 1921900151.

Brand Name
5FR TRPL-LUMN UMB VSL CATH
Common Device Name
CATHETER, UMBILICAL ARTERY
Manufacturer (Section D)
COVIDIEN
edificio b20 calle #2 zona fra
alajuela
CS 
MDR Report Key10575619
Report Number3009211636-2020-00716
Device Sequence Number18941872
Product Code FOS
UDI-Device Identifier20884527005199
UDI-Public20884527005199
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8888160648
Device Catalogue Number8888160648
Device Lot Number1921900151
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/03/2020
Supplement Date Received by Manufacturer09/03/2020
09/03/2020
09/03/2020
Initial Report FDA Received Date09/23/2020
Supplement Report FDA Received Date10/01/2020
11/20/2020
12/08/2020
Patient Sequence Number1